Advanced Search
MyIDEAS: Login to save this paper or follow this series

Optimal Monetary Policy Rules in A Simple Stochastic Macro Model: China's Evidence

Contents:

Author Info

  • Shengzu Wang

    (McGill University)

  • Shen Guo

    (Concordia University)

Abstract

In this paper we apply a simple macro model to explore and evaluate certain optimal monetary policy rules for China's economy. To be more consistent with the central bank (the People's Bank of China)'s behaviour, we use money supply as a monetary policy instrument rather than the commonly used interest rate. Policy rules are optimal in terms of minimizing the predetermined loss functions, and the parameters of these rules are determined by stochastic simulation. Different forms of policy rule and loss function are considered, especially for exchange rate volatility and money supply volatility. The optimality of monetary policy rules is evaluated by comparing the shifts of policy frontiers.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://128.118.178.162/eps/mac/papers/0510/0510009.pdf
Download Restriction: no

Bibliographic Info

Paper provided by EconWPA in its series Macroeconomics with number 0510009.

as in new window
Length: 26 pages
Date of creation: 08 Oct 2005
Date of revision:
Handle: RePEc:wpa:wuwpma:0510009

Note: Type of Document - pdf; pages: 26
Contact details of provider:
Web page: http://128.118.178.162

Related research

Keywords: Monetary Policy Rule; Loss Function; Stochastic Simulation; Policy Frontier; China;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Bennett T. McCallum, 1997. "Issues in the Design of Monetary Policy Rules," NBER Working Papers 6016, National Bureau of Economic Research, Inc.
  2. Mccallum, Bennet T., 1988. "Robustness properties of a rule for monetary policy," Carnegie-Rochester Conference Series on Public Policy, Elsevier, vol. 29(1), pages 173-203, January.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpma:0510009. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.